MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH BUBBLE SENSOR 3/8 X 3/32 - B-CAPTA; MONITOR, BLOOD GAS, ONLINE

LIVANOVA DEUTSCHLAND GMBH BUBBLE SENSOR 3/8 X 3/32 - B-CAPTA; MONITOR, BLOOD GAS, ONLINE
Model Number 96-414-340
Medical Device Problem Codes Under-Sensing (1661); Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.10: livanova deutschland manufactures the b-capta.The incident occurred in usa.The sensor was not detecting the bubble.The customer then put the sensor onto another ehlm and it failed on there too.Tried a different bubble sensor on both ehlm and it worked perfectly.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that, the 3/8 arterial bubble sensor was not triggering alarm when tested (air in tube) during in service.There was no patient involvement.
 
Additional Manufacturer Narrative
To solve the issue a new sensor was shipped to the customer and successfully installed.The complained bubble sensor was inspected by manufacturer.A visual inspection was performed and it was detected that the tubing insert was detached and the sensor cable was damaged.No functional test and further analysis was possible since the lack of the insert doesn't allow the proper tubing adherence to the sensor lid and this would affect the test results.Considering that, upon opening of the packaging for the visual inspection, the sensor cable was found wrapped inside the sensor body where the tubing is located during procedure, it cannot be ruled out that the sensor insert and the cable got damaged when the sensor was packed for the shipment.Complaints database review and trend analysis was carried out and revealed that no concerning trend related to undersensing issue of the essenz bubble sensors has been detected.Based on troubleshooting performed on site, the root cause of the reported issue has been assigned to a defective bubble sensor.Considering that functional testing would have been affected by the mechanical damage, the exact root cause of the reported issue cannot be narrowed down more specifically.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
BUBBLE SENSOR 3/8 X 3/32 - B-CAPTA
Common Device Name
MONITOR, BLOOD GAS, ONLINE
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
14401 w 65th way
arvada
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key19257756
Report Number9611109-2024-00207
Device Sequence Number11434361
Product Code DRY
UDI-Device Identifier04033817902447
UDI-Public(01)04033817902447
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K202154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-414-340
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2023
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown